# SDR 98UAL900075

- Difficulty date: February 19, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7260U
- Make and model: Boeing 727222
- Aircraft serial: 21407
- Engine: Pwa JT8D15
- System (JASC): 8011 · Engine Starter
- Part: Bearing
- Part number: 505422
- Condition: Failed
- Location: Starter Drive
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A, E

## Discrepancy

NR 1 ENGINE OIL PRESSURE LIGHT ILLUMINATED AND OIL PRESSURE INDICATED ZERO.  SHUT DOWN ENGINE AND DIVERTED TO OMA.  *S/D*  THE STARTER DRIVE BALL BEARING CAGE FAILED.  ONE BALL WAS INGESTED INTO THE MAIN OIL PUMP RESULTING IN A SHEARED SHAFT AND ZERO OIL PRESSURE.  BEARING THRESHOLD LIMITS HAVE BEEN IMPLEMENTED TO  PREVENT SUCH FAILURES IN THE FUTURE.
